Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2011, 2:12 PM MDT for 6 counties in Colorado. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2011, 2:12 PM MDT (20:12 UTC)
- Expired
- Jul 10, 2011, 3:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Jefferson County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 46 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:21 PM MDT | TSTM WND GST 75 | Sw Superior, CO | |
| Jul 10, 2:30 PM MDT | TSTM WND GST 58 | 2 S Lafayette, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS55 KBOU 102012 SVRBOU COC001-013-014-031-059-123-102100- /O.NEW.KBOU.SV.W.0129.110710T2012Z-110710T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 212 PM MDT SUN JUL 10 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO SOUTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO WEST CENTRAL DENVER COUNTY IN NORTHEAST COLORADO SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO BROOMFIELD COUNTY IN NORTHEAST COLORADO * UNTIL 300 PM MDT * AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 65 MPH. THIS STORM WAS LOCATED OVER ROCKY FLATS...OR 17 MILES NORTHWEST OF DENVER...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORODELL... WHITE RANCH OPEN SPACE...SUPERIOR...ROCKY FLATS...PLATTEVILLE... NIWOT...LOUISVILLE...LAFAYETTE...FREDERICK...FORT LUPTON... FIRESTONE...FEDERAL HEIGHTS...ERIE...ELDORADO SPRINGS...DACONO... BRIGHTON...BARR LAKE...WHEAT RIDGE...WESTMINSTER...THORNTON... NORTHGLENN...SOUTHERN LONGMONT...NORTHWESTERN LAKEWOOD...GOLDEN... NORTHWESTERN DENVER...COMMERCE CITY...BROOMFIELD...BOULDER AND ARVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. && LAT...LON 4026 10483 3988 10473 3967 10526 4003 10534 TIME...MOT...LOC 2012Z 231DEG 19KT 3990 10519 WIND...HAIL 60MPH <.75IN $$ BAKER
3 follow-up statements
486
WWUS55 KBOU 102035
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT SUN JUL 10 2011
COC031-059-102044-
/O.CAN.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
JEFFERSON CO-DENVER CO-
235 PM MDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DENVER AND
NORTHEASTERN JEFFERSON COUNTIES IS CANCELLED...
LAT...LON 3988 10473 3979 10504 3979 10505 3981 10506
3991 10505 3990 10508 3990 10509 4007 10514
4026 10483
TIME...MOT...LOC 2034Z 258DEG 28KT 3995 10498
$$
COC001-013-014-123-102100-
/O.CON.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
BOULDER CO-ADAMS CO-WELD CO-BROOMFIELD CO-
235 PM MDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR BROOMFIELD...SOUTHWESTERN WELD...NORTHWESTERN ADAMS AND
SOUTHEASTERN BOULDER COUNTIES...
AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
65 MPH. THIS STORM WAS LOCATED OVER EASTERN BROOMFIELD...OR 15 MILES
NORTH OF DENVER...MOVING EAST AT 30 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATTEVILLE...LAFAYETTE...FREDERICK...FORT LUPTON...FIRESTONE...
FEDERAL HEIGHTS...ERIE...DACONO...BRIGHTON...BARR LAKE...EASTERN
WESTMINSTER...THORNTON...NORTHGLENN...NORTHWESTERN DENVER...NORTHERN
COMMERCE CITY...BROOMFIELD AND EASTERN ARVADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING
SMALL HAIL...INTENSE RAINFALL AND STRONG DAMAGING WINDS ARE LIKELY
WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM
PASSES.
&&
LAT...LON 3988 10473 3979 10504 3979 10505 3981 10506
3991 10505 3990 10508 3990 10509 4007 10514
4026 10483
TIME...MOT...LOC 2034Z 258DEG 28KT 3995 10498
WIND...HAIL 60MPH <.75IN
$$
BAKER814
WWUS55 KBOU 102055
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT SUN JUL 10 2011
COC013-102103-
/O.CAN.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
BOULDER CO-
255 PM MDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOULDER COUNTY IS
CANCELLED...
LAT...LON 3988 10473 3983 10493 3987 10493 3992 10494
3996 10497 3997 10499 3999 10500 4015 10501
4026 10483
TIME...MOT...LOC 2053Z 258DEG 28KT 3998 10479
$$
COC001-014-123-102100-
/O.CON.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
ADAMS CO-WELD CO-BROOMFIELD CO-
255 PM MDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR NORTHEASTERN BROOMFIELD...SOUTHWESTERN WELD AND NORTHWESTERN
ADAMS COUNTIES...
AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF BRIGHTON...OR 18
MILES NORTH OF DENVER...MOVING EAST AT 30 MPH.
AT 221 PM MDT...AN AUTOMATED WIND SENSOR NEAR SUPERIOR RECORDED A
PEAK WIND GUST TO 75 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATTEVILLE...FREDERICK...FORT LUPTON...FIRESTONE...DACONO...
BRIGHTON...BARR LAKE...NORTHWESTERN DENVER INTERNATIONAL AIRPORT...
EASTERN THORNTON...NORTHEASTERN NORTHGLENN...NORTHERN COMMERCE CITY
AND NORTHEASTERN BROOMFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING
SMALL HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM
PASSES.
&&
LAT...LON 3988 10473 3983 10493 3987 10493 3992 10494
3996 10497 3997 10499 3999 10500 4015 10501
4026 10483
TIME...MOT...LOC 2053Z 258DEG 28KT 3998 10479
WIND...HAIL 60MPH <.75IN
$$
BAKER563
WWUS55 KBOU 102100
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT SUN JUL 10 2011
COC001-014-123-102106-
/O.EXP.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
ADAMS CO-WELD CO-BROOMFIELD CO-
300 PM MDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROOMFIELD...
SOUTHWESTERN WELD AND NORTHWESTERN ADAMS COUNTIES WILL EXPIRE AT 300
PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
HOWEVER THIS THUNDERSTORM MAY STILL PRODUCE WIND GUST AS TO AROUND
45 MPH...HEAVY RAINFALL AND SMALL HAIL UNTIL 3:30 PM MDT AS IT RACES
ACROSS SOUTHEAST WELD...EXTREME NORTHEAST DENVER AND NORTHWEST ADAMS
COUNTIES.
LAT...LON 3988 10473 3983 10493 3987 10493 3992 10494
3996 10497 3997 10499 3999 10500 4015 10501
4026 10483
TIME...MOT...LOC 2056Z 258DEG 28KT 3998 10476
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:08 AM MDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jul 10, 3:08 AM MDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 308 AM MDT SUN JUL 10 2011 .SHORT TERM...SUBTROPICAL MOISTURE IN WSW FLOW ALOFT WILL CONTINUE OVER THE AREA THRU TONIGHT. TRYING TO TIME WEAK FEATURES EMBEDDED IN THIS FLOW IS NEARLY IMPOSSIBLE HOWEVER ONE FEATURE LOOKS TO BE MOVING ENE ACROSS NERN CO EARLY THIS MORNING WHILE ANOTHER ONE IS MOVING ACROSS WRN COLORADO. THUS WILL KEEP SCT POPS FOR MOST AREAS THIS AFTN AND EVENING. THE LAST FEW NIGHTS TSTMS HAVE CONTINUED PAST MIDNIGHT OVER PORTIONS OF THE NERN PLAINS SO WILL KEEP CHC POPS FOR THOSE AREAS OVERNIGHT. SOUNDINGS SHOW AFTN CAPES FM 500-1000 J/KG ALONG THE FRONT RANGE WITH HIGHER VALUES FURTHER EAST OVER THE PLAINS. ONCE AGAIN MAY SEE SOME ISOLD SVR STORMS OVER THE PLAINS WITH MARGINAL HAIL AND GUSTY WINDS. A FEW SPOTS COULD SEE SOME LOCALLY HEAVY RAINFALL MUCH LIKE OCCURRED ON SAT. HIGHS TODAY LOOK TO BE A FEW DEGREES WARMER OVER NERN CO BASED ON LATEST 850-700 MB TEMPS. .LONG TERM...MODELS SHOW THE UPPER RIDGE CENTER TO STAY OVER THE LOWER MISSISSIPPI VALLEY MONDAY THROUGH TUESDAY. MODELS AGAIN HAVE A WEAK UPPER TROUGH/CLOSED LOW AROUND THE TEXAS PANHANDLE FROM MONDAY AFTERNOON INTO MID DAY TUESDAY. THE FLOW ALOFT WILL MAINLY BE LIGHT AND SOUTHWESTERLY...HOWEVER...THE UPPER FLOW BECOMES WEAK NORTHEAST TO SOUTHEASTERLY OVER THE EASTERN HALF OF THE CWA MONDAY EVENING INTO TUESDAY MORNING. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK UPWARD VERTICAL VELOCITY PROGGED FOR THE CWA MONDAY THROUGH TUESDAY EVENING. NORMAL DIURNAL LOW LEVEL WIND TRENDS SHOULD PREVAIL MONDAY AND MONDAY NIGHT...THEN A SURGE OF SLIGHTLY COOLER AIR AND UPSLOPE FLOW MOVES INTO THE PLAINS AND LOWER FOOTHILLS TUESDAY...CONTINUING TUESDAY NIGHT. FOR MOISTURE...THERE IS PLENTY MONDAY THROUGH TUESDAY NIGHT. LOW LEVEL DEW POINT PROGGS HAVE LOWER 50S TO MID 60F READINGS FOR THE PLAINS AND FOOTHILLS MONDAY THROUGH TUESDAY NIGHT. IN FACT...THERE IS AN AREA OF 70 F DEWPOINTS OVER THE FAR NORTHEAST CORNER ON TUESDAY. PRECIPITABLE WATER AMOUNTS ARE IN THE 1.00 TO 1.50 INCH RANGE MONDAY THROUGH TUESDAY NIGHT. THE DECENT CAPE FOR LATE DAY MONDAY IS OVER THE FOOTHILLS...NORTHERN URBAN CORRIDOR...AND NORTHERN BORDER ZONES. PRETTY DECENT CAPE IS PROGGED OVER ALL THE PLAINS LATE DAY TUESDAY. LAPSE RATES ARE NOT VERY STEEP THROUGH THE PERIODS...BUT THE LOW LEVEL STABILITY OVER THE EASTERN PLAINS WITH THE SURGE ON TUESDAY IS GONE BY LATE IN THE DAY. THE QPF FIELDS ARE GROSSLY OUT OF AGREEMENT BETWEEN THE GFS AND NAM...ONCE AGAIN. THE NAM HAS VERY LITTLE MEASURABLE RAINFALL ON MONDAY...WITH A BIT MORE ON TUESDAY. THE GFS HAS TWO ORDERS OF MAGNITUDE MORE RAINFALL IN SOME SPOTS BOTH DAYS. SINCE I BELIEVE THE FETCH OF MOISTURE WILL CONTINUE...WILL GO WITH PERSISTENCE. TUESDAY LOOKS REALLY MOIST...SO THERE WILL LIKELY BE SOME AREAS WITH PLENTY OF RAINFALL. FOR POPS...PERSISTENCE. WILL GO WITH 30-50%S FOR LATE IN THE DAY...AND 10-20%S OVERNIGHT. FOR TEMPERATURES...WILL GO WITH PERSISTENCE ON MONDAY...THEN TUESDAY LOOKS 2-4C COOLER. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY ...MODELS KEEP THE UPPER RIDGE CENTER SOUTHEAST AND EAST OF COLORADO ALL FOUR DAYS. SOUTHWESTERLY FLOW ALOFT IS PROGGED ALL FOUR DAYS. THE MEXICAN MOISTURE FETCH LOOKS TO CONTINUE THROUGH THE PERIODS...BUT IT DOES LOOK A BIT DRIER WEDNESDAY AND THURSDAY. && .AVIATION...ONCE AGAIN MAY SEE SCT TSTMS AFFECT THE AIRPORT ANYTIME BETWEEN 21Z AND 02Z WITH BRIEF MVFR CONIDITONS IF A STRONGER STORM MOVES ACROSS. TEMP-DEWPOINT SPREADS MAY BE A BIT LARGER TODAY WHICH MAY CAUSE GUSTY OUTFLOW WINDS OF 40-50 MPH FOR A BRIEF PERIOD OF TIME AS WELL. && .HYDROLOGY...SOME THUNDERSTORMS TODAY WILL PRODUCE HEAVY RAIN. MOST OF THE STORMS WILL BE MOVING AT 15 MPH WHICH WILL LIMIT THE DURATION OF HEAVY RAIN. THERE IS A LOW THREAT OF FLOODING IN THE FOOTHILLS BURN AREAS AS MOST STORMS SHOULD PRODUCE LESS THAN ONE HALF INCH OF RAIN. SNOWMELT WILL REMAIN HIGH IN STREAMS DRAINING THE REMAINING HIGHER ELEVATION SNOWPACK...AND AREAS THAT GET SIGNIFICANT RAIN THE NEXT FEW DAYS WILL SEE RISES ON ALREADY SWOLLEN STREAMS. HIGH RELEASES ALSO CONTINUE FROM RESERVOIRS IN GRAND AND SUMMIT COUNTIES. THIS WILL KEEP RIVERS IN THESE AREAS AT BANKFULL. DILLON RESERVOIR IS NEARLY FULL...THERE WOULD BE HIGHER RELEASES INTO THE BLUE RIVER IF IT DOES FILL. CURRENT FORECASTS ARE FOR THE SNOWMELT TO DECREASE BEFORE THAT TIME BUT IF THERE WERE HEAVY RAINFALL ACROSS THAT BASIN THE PICTURE WOULD CHANGE. FLOOD ADVISORIES... HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN GRAND COUNTY UNTIL LATE SUNDAY EVENING. BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH MONDAY NIGHT. BLUE RIVER IN SUMMIT COUNTY THROUGH MONDAY && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/RJK
Hazardous weather outlook, Jul 10, 10:42 AM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1042 AM MDT SUN JUL 10 2011 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1042 AM MDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS DEVELOPING BY EARLY THIS AFTERNOON IN THE MOUNTAINS AND FOOTHILLS AND THEN SPREAD EASTWARD ACROSS THE NORTHEAST PLAINS FROM LATE AFTERNOON INTO THE EVENING HOURS. THE STORMS WILL BE VERY SIMILAR TO YESTERDAY...WITH THE HEAVY RAIN BEING THE MAIN EVENT AS FREEZING LEVELS REMAIN HIGH...AND STORM SPEEDS WILL BE SLIGHTLY SLOWER THAN YESTERDAY. LOCALLY HEAVY RAIN UP TO AN INCH IN 30 MINUTES COULD OCCUR WITH A FEW STORMS. STORMS WILL ALSO PRODUCE SOME SMALL HAIL AND GUSTY WINDS WITH SLIGHTLY LARGER HAIL POSSIBLE OVER THE NORTHEAST PLAINS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST PLAINS OF COLORADO WITH HAIL TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY AND TUESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. DRIER AIR WILL MOVE INTO THE AREA WEDNESDAY. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE REST OF THE THE WEEKEND AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL REPORTS WILL BE APPRECIATED. KRIEDERMAN/MEIER
In the hours before
Special weather statement, Jul 10, 1:57 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
157 PM MDT SUN JUL 10 2011
COZ035-036-039-040-102045-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
157 PM MDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHERN JEFFERSON COUNTY
SOUTHEASTERN BOULDER COUNTY
WEST CENTRAL ADAMS COUNTY
WEST CENTRAL DENVER COUNTY
BROOMFIELD COUNTY
AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 45 MPH. THIS
STORM WAS LOCATED 4 MILES NORTH OF BERGEN PARK...OR 21 MILES WEST OF
DENVER...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE...SUPERIOR...ROCKY FLATS...KITTREDGE...IDLEDALE...FEDERAL
HEIGHTS...EVERGREEN...BERGEN PARK...WHEAT RIDGE...WESTMINSTER...
WESTERN THORNTON...NORTHGLENN...NORTHERN LAKEWOOD...GOLDEN...
NORTHWESTERN DENVER...BROOMFIELD AND ARVADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS FROM THE STORM MAY BLOW AROUND LOOSE OBJECTS SUCH
AS OUTDOOR PATIO FURNITURE AND TRASH CANS. WIND BLOWN RAINFALL MAY
ALSO SHARPLY REDUCE VISIBILITIES.
&&
LAT...LON 4000 10502 3986 10492 3970 10507 3961 10538
3987 10539
TIME...MOT...LOC 1955Z 244DEG 31KT 3976 10532
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:04 AM MDT | Areal Flood Advisory | BOU | Washington | 3 hr |
| Jul 10, 9:45 AM MDT | Areal Flood Advisory | BOU | Jackson | 48 hr |
| Jul 10, 1:57 PM MDT | Special Weather Statement | BOU | Broomfield | 48 min |
| Jul 10, 3:14 PM MDT | Special Weather Statement | BOU | Arapahoe | 61 min |
| Jul 10, 3:20 PM MDT | Special Weather Statement | BOU | Weld | 55 min |
| Jul 10, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 51 min |
| Jul 10, 3:41 PM MDT | Special Weather Statement | BOU | Douglas | 64 min |
| Jul 10, 4:37 PM MDT | Special Weather Statement | BOU | Elbert | 53 min |
| Jul 10, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln | 53 min |
| Jul 10, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 54 min |
| Jul 10, 5:58 PM MDT | Areal Flood Advisory | BOU | Boulder | 92 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.